Topological Methods in Nonlinear Analysis

Retracting ball onto sphere in $BC_0(\mathbb R)$

Łukasz Piasecki

Full-text: Open access


In infinite dimensional Banach spaces the unit sphere is a lipschitzian retract of the unit ball. We use the space of continuous functions vanishing at a point to provide an example of such retraction having relatively small Lipschitz constant.

Article information

Topol. Methods Nonlinear Anal., Volume 33, Number 2 (2009), 307-313.

First available in Project Euclid: 27 April 2016

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Piasecki, Łukasz. Retracting ball onto sphere in $BC_0(\mathbb R)$. Topol. Methods Nonlinear Anal. 33 (2009), no. 2, 307--313.

Export citation


  • M. Annoni and E. Casini, An upper bound for the Lipschitz retraction constant in $l_{1}$ , Studia Math., 180 (2007), 73–76 \ref\key 2
  • Y. Benyamini and Y. Sternfeld, Spheres in infinite dimensional Banach space are Lipschitz contractible , Proc. Amer. Math. Soc., 88 (1983), 439–445 \ref\key 3
  • K. Goebel, Concise Course on Fixed Point Theorems, Yokohama Publishers (2002) \ref\key 4
  • K. Goebel and W. A. Kirk, Topics in metric fixed point theory , Cambridge University Press, Cambridge (1990) \ref\key 5
  • K. Goebel and G. Marino, A note on minimal displacement and optimal retraction problems , Fixed Point Theory and its Applications, Guanajuato Mexico 2005, Yokohama Publishers (2006) \ref\key 6
  • K. Goebel, G. Marino, L. Muglia and R. Volpe, Valuation of retraction constant and minimal displacement in some Banach spaces , Nonlinear Anal., to appear \ref\key 7
  • B. Nowak, On the Lipschitz retraction of the unit ball in infinite dimensional Banach spaces onto boundary, Bull. Acad. Polon. Sci., 27 (1979), 861–864